Format

Send to

Choose Destination
J Cosmet Dermatol. 2019 Mar 28. doi: 10.1111/jocd.12920. [Epub ahead of print]

A case of latanoprost-induced diffuse facial skin hyperpigmentation.

Author information

1
Department of Dermatology, Sanggye Paik Hospital, Inje University, Seoul, Korea.

Abstract

INTRODUCTION:

Latanoprost is a prostaglandin F2α analogue, which has been used as a first-line drug for open-angle glaucoma. Common side effects of latanoprost include hyperpigmentation. While it usually occurs on irides or periocular skin, diffuse facial hyperpigmentation is rarely reported.

CASE PRESENTATION:

A 71-year-old woman was presented with diffuse gray-brown colored maculopatches on her face. The symptom appeared 1 week after she started to use latanoprost eye drops for glaucoma. Biopsy specimen revealed vacuolar degeneration of dermo-epidermal junction and pigment incontinence in dermis.

OBJECTIVE:

The aim of this paper is to introduce a rare adverse effect of latanoprost and effective way of treatment.

METHODS:

We stopped her from using latanoprost. She was also treated with 532-nm potassium titanyl phosphate laser and low-fluence 1064-nm Q-switched Nd:YAG laser, while using topical agents.

RESULT:

After 10 weeks, we observed hyperpigmentation of her face was effectively and safely treated. The patient was satisfied with the result.

CONCLUSION:

Diffuse facial pigmentation could be one of the latanoprost-induced adverse effects and the laser treatments with topical agents we used can make it improve faster.

KEYWORDS:

facial hyperpigmentation; latanoprost

PMID:
30924263
DOI:
10.1111/jocd.12920

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center